Alert archive / Nebraska / Red Flag Warnings in 2009
Red Flag Warning 3, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Mar 5, 2009, 2:24 AM MST for 12 counties in Nebraska. It took effect at Mar 5, 2009, 11:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2009, 2:24 AM MST (09:24 UTC)
- In effect from
- Mar 5, 2009, 11:00 AM MST
- Expired
- Mar 5, 2009, 6:00 PM MST
- In force
- 7 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Keith County, NE, Lincoln County, NE, Perkins County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 108 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.4 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4533 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KLBF 050924 RFWLBF RED FLAG WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 324 AM CST THU MAR 5 2009 NEZ210-219-051730- /O.UPG.KLBF.FW.A.0002.090305T1800Z-090306T0100Z/ /O.NEW.KLBF.FW.W.0003.090305T1800Z-090306T0100Z/ FRENCHMAN BASIN-LOESS PLAINS- 324 AM CST THU MAR 5 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING. THIS REPLACES THE FIRE WEATHER WATCH ISSUED WEDNESDAY AFTERNOON. ONCE AGAIN...VERY WARM AND DRY CONDITIONS ARE EXPECTED THIS AFTERNOON. RELATIVE HUMIDITY IN SOUTHWEST NEBRASKA WILL BE AT OR BELOW 15 PERCENT WITH WEST WIND 15 TO 25 MPH AND GUSTY. WIND IS EXPECTED TO SHIFT TO THE NORTHWEST LATE THIS AFTERNOON OR EARLY EVENING. AT THIS TIME OF YEAR...GRASSES IN THE AREA ARE FULLY CURED AND THE DRY CONDITIONS YESTERDAY HAVE LEFT THE FUELS VERY DRY. A FRONT COMING THROUGH THIS EVENING WILL BRING COOLER TEMPERATURES AND RESULTANT HIGHER HUMIDITY...THUS REDUCING THE FIRE DANGER FRIDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ SPRINGER
2 follow-up statements
000 WWUS83 KLBF 051229 RFWLBF RED FLAG WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 629 AM CST THU MAR 5 2009 NEZ204-052030- /O.EXA.KLBF.FW.W.0003.090305T1800Z-090306T0100Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- 529 AM MST THU MAR 5 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS AFTERNOON. ONCE AGAIN...VERY WARM AND DRY CONDITIONS ARE EXPECTED THIS AFTERNOON. RELATIVE HUMIDITY IN SOUTHWEST NEBRASKA WILL BE AT OR BELOW 15 PERCENT WITH WEST WIND 15 TO 25 MPH AND GUSTY. WIND IS EXPECTED TO SHIFT TO THE NORTHWEST LATE THIS AFTERNOON OR EARLY EVENING. AT THIS TIME OF YEAR...GRASSES IN THE AREA ARE FULLY CURED AND THE DRY CONDITIONS YESTERDAY HAVE LEFT THE FUELS VERY DRY. THE CRITICAL CONDITIONS ARE EXPECTED TO BE MAINLY ALONG AND SOUTH OF THE NORTH PLATTE RIVER...THOUGH THEY MAY REACH AS FAR AS CRESCENT LAKE REFUGE BRIEFLY LATE THIS MORNING OR EARLY AFTERNOON BEFORE THE FRONT GOES THROUGH NORTHERN GARDEN COUNTY. IN THE NORTHERN PART OF THE EASTERN PANHANDLE...THE FRONT IS EXPECTED TO GO THROUGH BEFORE THE PEAK HEATING AND CRITICAL FIRE CONDITIONS ARE NOT LIKELY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NEZ210-219-052030- /O.CON.KLBF.FW.W.0003.090305T1800Z-090306T0100Z/ FRENCHMAN BASIN-LOESS PLAINS- 629 AM CST THU MAR 5 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING. ONCE AGAIN...VERY WARM AND DRY CONDITIONS ARE EXPECTED THIS AFTERNOON. RELATIVE HUMIDITY IN SOUTHWEST NEBRASKA WILL BE AT OR BELOW 15 PERCENT WITH WEST WIND 15 TO 25 MPH AND GUSTY. WIND IS EXPECTED TO SHIFT TO THE NORTHWEST LATE THIS AFTERNOON OR EARLY EVENING. AT THIS TIME OF YEAR...GRASSES IN THE AREA ARE FULLY CURED AND THE DRY CONDITIONS YESTERDAY HAVE LEFT THE FUELS VERY DRY. A FRONT COMING THROUGH THIS EVENING WILL BRING COOLER TEMPERATURES AND RESULTANT HIGHER HUMIDITY...THUS REDUCING THE FIRE DANGER FRIDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ SPRINGER
000 WWUS83 KLBF 051524 RFWLBF RED FLAG WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 924 AM CST THU MAR 5 2009 NEZ204-210-219-052330- /O.CON.KLBF.FW.W.0003.090305T1800Z-090306T0100Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR-FRENCHMAN BASIN-LOESS PLAINS- 924 AM CST THU MAR 5 2009 /824 AM MST THU MAR 5 2009/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS EVENING FOR LOW RH AND GUSTY WINDS... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS EVENING. ONCE AGAIN...VERY WARM AND DRY CONDITIONS ARE EXPECTED THIS AFTERNOON. RELATIVE HUMIDITY IN THE SOUTHEASTERN PANHANDLE AND SOUTHWEST NEBRASKA WILL BE AT OR BELOW 15 PERCENT WITH WEST WIND 15 TO 25 MPH AND GUSTY. WIND IS EXPECTED TO SHIFT TO THE NORTHWEST LATE THIS AFTERNOON OR EARLY EVENING. AT THIS TIME OF YEAR...GRASSES IN THE AREA ARE FULLY CURED AND THE DRY CONDITIONS YESTERDAY HAVE LEFT THE FUELS VERY DRY. A FRONT COMING THROUGH THIS EVENING WILL BRING COOLER TEMPERATURES AND RESULTANT HIGHER HUMIDITY...THUS REDUCING THE FIRE DANGER FRIDAY. THE CRITICAL CONDITIONS ARE EXPECTED TO BE MAINLY ALONG AND SOUTH OF THE NORTH PLATTE RIVER...THOUGH THEY MAY REACH AS FAR AS CRESCENT LAKE REFUGE BRIEFLY LATE THIS MORNING OR EARLY AFTERNOON BEFORE THE FRONT GOES THROUGH NORTHERN GARDEN COUNTY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MASEK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Mar 4, 2:33 PM MST, 11 hours 51 minutes earlier.
Area forecast discussion, Mar 4, 2:33 PM MST, 11 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 333 PM CST WED MAR 4 2009 .SHORT TERM DISCUSSION... A VERY MILD DAY. SO FAR...RECORD TIED AT LBF WITH 77. VTN BROKE THEIR PREVIOUS RECORD. REFERENCE RERLBF AND RERVTN. OTHER TEMPERATURES HAVE REACHED MID/UPPER 70S AS WELL IN WEST AND CNTRL AREAS. RECENT SNOW ACROSS THE NORTHEAST HAS RAPIDLY MELTED. A WEAK FROPA TONIGHT WILL BRING A SLIGHT COOLDOWN FOR THURSDAY. STILL...HIGHS TO BE VERY MILD BASED ON PROJECTED POSITION OF H85 THERMAL RIDGE FROM KIML THROUGH THEDFORD. AREAS SOUTH OF A LINE FROM KOGA THROUGH THEDFORD THROUGH BURWELL WILL REACH OR EXCEED 70...RANGING IN THE 60S TO THE NORTH. FIRE WEATHER CONCERNS ALSO THUR (SEE FIRE WEATHER DISCUSION BELOW). A REINFORCING COLD FRONT THURSDAY NIGHT WILL ALLOW TEMPS TO COOL A BIT MORE ON FRIDAY...WITH 50S TO LOWER 60S FOR HIGHS. CLOUDS WILL INCREASE ACROSS THE WEST ON FRIDAY. APPROACH UPPER TROUGH WILL CAUSE SFC LOW TO DEEPEN IN ERN CO AND SFC WINDS TO BACK TO SOUTHERLY. RAIN CHCS FRIDAY NIGHT RANGE FROM SLIGHT CHCS IN PORTIONS OF SWRN NEBR TO NEAR 35 POPS NCTRL. PRECIP TYPE TO BE -RA DURING EVENING THEN -SN NW AND -RA/-SN SWRN TWO THIRDS. NAM GFS IN GOOD AGREEMENT SATURDAY WITH PERSISTENT MID LEVEL FRONTOGENESIS ACROSS WRN NEBR. PRECIP CHANCES RANGE FROM 30 TO 40 PERCENT. MAY BE INCREASING TO LIKELY WITH UPCOMING FORECASTS BASED ON MODEL TRENDS. PRECIP TYPE SATURDAY TO BE -SN ACROSS THE NWRN HALF OF FA...WITH -RA OR -SN SOUTHEAST. MAIN CLOSED CIRCULATION ALOFT WILL MOVE NORTHEAST FROM NWRN KS INTO ERN NEBR SATURDAY NIGHT. WITH A 20 TO 30 PERCENT CHC FOR -SN. EXTENDED DISCUSSION...DEPARTING SYSTEM SATURDAY NIGHT SHOULD LEAVE SUNDAY THROUGH SUNDAY NIGHT DRY. HIGHS SUNDAY TO RANGE FROM 45 TO 50. MAIN UPPER TROUGH AND ASSOC UPPER LOW EXPECTED TO GIVE SNOW CHC SUNDAY AFTN THROUGH TUESDAY. TRACK OF UPPER LOW SHOWS BEST CHC FOR SNOW ACCUMULATION OF BE FROM WY ACROSS THE DAKOTAS AND MINNESOTA. THUS...NWRN FA TO HAVE THE BETTER CHC FOR SNOWFALL. GFS ENSEMBLE MEAN PRECIP ALSO AGREES WITH THIS TRACK AND SCENARIO. HIGHS TUESDAY AND WEDNESDAY TO COOL INTO THE 30S NCTRL AND UPPER 30S TO MID 40S SOUTHWEST. && .AVIATION... MINIMAL AVIATION CONCERNS TO CONTINUE THE NEXT 24 HOURS AS HIGH CLOUD DECKS WILL BE AOA 120KFT AGL...VSBYS UNLIMITED. .FIRE WEATHER... PATTERN RECOGNITION IN PLACE FOR CRITICAL FIRE WEATHER CONDITIONS ACROSS HIGH PLAINS INCLUDING PORTIONS OF WESTERN NEBRASKA. SHOULD BE GOOD HEATING AHEAD OF APPROACHING COLD FRONT AND EXPECT TEMPERATURES TO REACH INTO THE 70S ACROSS SOUTHWEST NEBRASKA THURSDAY AFTERNOON. STEEP NEAR ADIABATIC LAPSE RATES IN MIXED LAYER COULD LEAD TO WIND GUSTS ABOVE CRITERIA AND RECENT DAYS HAVE PROVEN RELATIVE HUMIDITY LEVELS CAN DROP WELL BELOW MODEL GUIDANCE. SO HAVE PLACED SOUTHERN FIRE ZONES IN FIRE WEATHER WATCH WITH MAIN CONCERN SOUTH OF I-80 AND WEST OF HIGHWAY 83 ATTM. && .LBF WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH IN EFFECT FROM 18Z THURSDAY THROUGH 01Z FRIDAY FOR NEZ210-219. && DISCUSSION...ROBERG AVIATION/FIRE WEATHER...13
Hazardous weather outlook, Mar 4, 3:04 PM MST, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 404 PM CST WED MAR 4 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-052215- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 404 PM CST WED MAR 4 2009 /304 PM MST WED MAR 4 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. MUCH ABOVE NORMAL TEMPERATURES FOR EARLY MARCH...HIGHS IN THE 70S...WILL COMBINE WITH DRY WESTERLY FLOW OFF THE HIGH PLAINS TO CREATE VERY HIGH FIRE DANGER CONDITIONS ACROSS PORTIONS OF WESTERN NEBRASKA THURSDAY AFTERNOON. RELATIVE HUMIDITY LEVELS ARE EXPECTED TO DROP INTO THE LOWER TEENS AND COMBINE WITH WIND GUSTS OF 25 TO 30 MPH TO CREATE CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH. BURNING PLANS SHOULD BE RECONSIDERED OR DELAYED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
Nearby
Red Flag Warnings in Nebraska, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.